Thunderstorm Wind, Warren
- When
- September 3, 2:48 PM EST
- Where
- Warren County, Warren
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.850, -79.150
Trees and power lines were down near Warren.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 3, 1:00 PM EST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT TUE SEP 3 2002 ...SEVERE THUNDERSTORM WATCH THIS AFTERNOON IN NORTHWEST.... A SURGE OF MODERATE INSTABILITY...SLIGHTLY ABOVE NORMAL PWAT AND SOME 1-1.5SD 850 WINDS POSE THE RISK OF SOME THUNDERSTORMS AHEAD OF THE APPROACHING COLD FRONT TO REACH SEVERE LIMITS. THE BEST THREAT MAY STAY TO OUR NORTH. THE MODELS SHOW THIS FRONT WEAKENING AND NOT PUSHING TOO FAR TO OUR SOUTH. RAINFALL IN SOUTHERN AND EASTERN SECTIONS COULD BE NON-EXISTENT. KEPT BEST POPS IN WEST/NORTHWEST WHERE THE LAKE BREEZE COMBINED WITH THE FRONT MAY INITIATE SOME CONVECTION. AS FOR THE FRONT...LOW LEVEL THICKNESS ANOMALIES SHOW SOME ANOMALOUSLY WARM AIR JUST TO OUR SOUTH ON WEDNESDAY OVER NC AND SOUTHERN VA. HOWEVER...ANOMALOUS NORTHWESTERLY FLOW AT 850 HPA AND -1 TO -1.5 SD PWATS FORECAST ON WED SUGGEST COOLER AND MORE COMFORTABLE WEATHER OVER CENTRAL PA WED. SHOULD BE MOSTLY SUNNY TOO. HIGH PRESSURE AND THE LOW PWAT VALUES SUGGEST COOL THURSDAY AM AND AGAIN FRIDAY AM. WITH LIGHT WINDS WE ARE SETTING UP FOR EXCELLENT VALLEY/RADIATIONAL FOG CONDITIONS LATER THIS WEEK. THERMAL AND HEIGHT FIELDS ARE CLOSE TO NORMAL WED-THU. NOT SURPRISING...GUIDANCE IS DRY AND HAS TEMPS WITHIN 1-2 DEGREES OF EACH OTHER. ...EXTENDED... THE ONLY HINT OF A SLIGHTLY BELOW NORMAL DAY FOR HIGHS AND LOWS IS FRIDAY. IN FORECAST...SHOWED FRIDAY AS THE COOLEST DAY OF THE WEEK. HOWEVER MODELS SHOW ANTICYCLONIC CONDITIONS WILL DOMINATE THE REGION THROUGH EARLY NEXT WEEK...SO DESPITE INCREASING ABOVE NORMAL THICKNESS...850 HPA TEMPS...AND HEIGHTS SAT-TUESDAY...MORNING LOWS SHOULD LINGER CLOSE TO NORMAL VALUES.(MDT 59 AND IPT 56 FOR THIS PERIOD). DAYTIME HIGHS SAT-TUES SHOULD RUN ABOVE SEASONAL NORMALS (MDT: 79 IPT: 76 AND BFD: 70). ENSEMBLE MOS IS GENERALLY RUNNING 3-5F ABOVE THIS MOST OF THE FORECAST PERIOD. IT LOOKS DRY TOO. BASED ON RADIATIONAL COOLING CONSIDERATIONS AND THE FACT THAT WE ARE NOW ROLLING INTO PEAK RADIATIONAL FOG SEASON...WILL SEE IF SOFTWARE WILL ALLOW THE WEATHER TO SHOW PATCHY MORNING FOG FRI-MONDAY. THE WARM STREAM VALLEYS COMBINED WITH A SURFACE ANTICYCLONE SHOULD BE IDEALLY SUITED FOR THIS SCENARIO. THE ENSEMBLES SHOW GOOD AGREEMENT IN FORECAST OVER ALL WITH BELOW NORMAL HEIGHTS IN WEST. THIS PATTERN SUGGESTS WE SHOULD BE SLIGHTLY ABOVE NORMAL AS FORECAST BY MREF MOS. LOW-LEVEL ANTICYCLONIC CONDITIONS WITH COOL MORNING LOWS MAY MITIGATE THIS TO SOME DEGREE. .CTP... PA...SEVERE THUNDERSTORM WATCH TIL 6 PM NORTHWESTERN COUNTIES. GRUMM
PAZ004>006-010-011-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1222 PM EDT TUE SEP 3 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MCKEAN...WARREN...CAMERON...POTTER AND ELK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAKE ERIE AND MOVE ACROSS THE WATCH AREA THIS AFTERNOON...AHEAD OF AN ADVANCING COLD FRONT. SOME STORMS MAY CONTAIN POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DEVOIR
The Buffalo radar (KBUF), 127 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were down near Warren.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314509.